Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2000, 11:19 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 11:19 PM EDT (03:19 UTC)
- Expired
- May 26, 2000, 12:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Berkeley County, SC, Charleston County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:30 PM EDT | Thunderstorm Wind 50 E | Cross, SC | Trees down. A tree fell on a car. No one was injured. |
| May 25, 11:45 PM EDT | Thunderstorm Wind 50 E | Huger, SC | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5760 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 19.9
The text
As transmitted, in the capitals the NWS used until 2016.
468 WUUS52 KCHS 260320 SVRCHS SCC015-019-260400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1119 PM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 1200 AM EDT. * AT 1117 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF WANDO...OR ABOUT 9 MILES EAST OF GOOSE CREEK...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WANDO...HUGER AND CAINHOY. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3313 7995 3294 7998 3285 7954 3303 7951 TJR/JAC NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:25 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 25, 9:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 925 PM EDT THU MAY 25 2000 00Z MSAS DATA SHOWS WK SFC LOW NR CAE WITH FNTL BNDRY EXTENDING SWRD TO WCNTRL GA. BEST THTE...LOW LVL COVERGENCE...AND INSTABILITY SHOWN ACRS SC NRN SC CNTYS THIS EVE. UPR IMPL SHUD SKIRT FA TO THE N BY 06Z TNGT WITH CONVECTION DMNSHG OR ENDING ARND MDNGT. WILL INCR POPS TO 30 OR 40% ACRS NRN TIER SC CNTYS AND LV 10-20% POPS FOR RMNDR CNTYS OVERNIGHT AND NOT MENTION POPS FOR CSTL GA CNTYS. CURRENT FCST ON TRACK AND LTL IF ANY CHGS EXPECTED ON UPDATE. MARINE...WILL KEEP SCEC WORDING FOR RMNDR OF THE NIGHT FOR ENTIRE WATERS AS SW WINDS ARE HOLDING 15 TO 20 KT. WINDS MAY BECOME MORE WLY LATE TNGT AS SFC LOW AND ASOCD TROF MOVES EWD INTO WATERS. .CHS... SC...NONE. GA...NONE. JAC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:20 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 25 min |
| May 26, 6:36 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 24 min |
| May 26, 7:06 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 39 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.